font size

Definition of Hogwarts headache

Hogwarts headache: A generalized headache from spending many hours reading an unusually long volume such as one of J.K. Rowling's Harry Potter books. The pain resolves one to two days after the patient finishes the book.

The term was coined by Dr. Howard J. Bennett in a Letter to the Editor of The New England Journal of Medicine on October 30, 2003. Dr. Bennett's letter was entitled "Hogwarts Headaches - Misery for Muggles." Hogwarts refers to Harry's alma mater -- Hogwarts School of Witchcraft and Wizardry.

Source: MedTerms™ Medical Dictionary
http://www.medterms.com/script/main/art.asp?articlekey=25035
Last Editorial Review: 6/14/2012

Drug Medical Dictionary of Terms by Letter

Top RxList Drug News

Living Better

Find the secrets to longer life.

advertisement
advertisement
Use Pill Finder Find it Now See Interactions

Pill Identifier on RxList

  • quick, easy,
    pill identification

Find a Local Pharmacy

  • including 24 hour, pharmacies

Interaction Checker

  • Check potential drug interactions
Search the Medical Dictionary for Health Definitions & Medical Abbreviations